Help! Confused with Erfa/Levothyroxine dosage

Five weeks ago, as prescribed by by endocrinologist, I started on 100 mcu Levothyroxine and half a grain Erfa. My original dosage was 125 mcu Levothyroxine and 20 mcu T3. After a few weeks on half grain Erfa and 100 mcu thyroxine I felt so tired I rang the endo and told him I was going to take 100 mcu Levothyroxine and 1 grain Erfa. After a week I noticed my pulse rate was between 135 to 160bpm, although I felt a little better. As a result I now take 5mg Bisoprol daily to calm my heart down. The thing is if I cut down on the Erfa, I will feel so tired, can't even get out of bed. If the Erfa is abnormally raising my pulse will my pulse eventually settle down? What if I increased the thyroxine to 125 mcu along with 1 grain Erfa, would this dose take the great tiredness away, I can't even walk across the room as my legs are so weak. I have to sit on a rollator to move around. I'm feeling very disappointed with Erfa.

This all came about because NICE stopped my T3. Now I feel so tired without T3, I can't even wash myself and going to the toilet is a nightmare. The depression is returning as well that I have not had for 10 years whilst taking T3. Also, very breathless.

Does anyone know where I can buy T3?

11 Replies

oldestnewest
  • I'm not medically qualified but I'd drop your levo dose down. 1 gr of Erfa is the equivalent effect of 100mcg of levo. drop levo by 50 which means your dose combined NDT/T4 will be around 150mcg.

    1 gr of NDT and 100mcg is arund 200mcg of levo. I'd take bisoporol well away from your thyroid hormones.

  • Thank you so much for your helpful response. I didn't realise one grain (is that 60mg of Erfa) is equivalent to 100 mcg of Levothyroxine. So tomorrow I'll just take the 50 mcg with the 1 grain. I've never felt so tired and ill in my life. I suspect I might have been underdosed on my initial dose because I became very breathless and my speech was impaired, but my blood results were always normal. I'm so confused, but I'm seeing the endo on Thursday. I'm not that confident in his help. I'll post my results next week as I having a blood test on Monday. Thank you, once again.

  • Don't worry it is a whole new language and reading/asking questions so that we can get well again.

    Breathlessness is a clinical symptom of hypo and hopefully as your dose is gradually increased you'll begin to feel much better. It can take some time to get an optimum which makes you feel better.

    All blood test should be the very earliest possible, fasting (you can drink water) but allow 24 hour gap between your last dose of hormones and the test and take afterwards.

    This keeps the TSH at its highest as it drops throughout the day as doctors are apt to adjust doses according to the TSH.

    Always get a print-out with the ranges for your own records and so that you can post if yuo have a query.

    If GP hasn't tested B12, Vit D, iron, ferritin and folate, ask for these too as we can be deficient so will have symptoms too.

  • Thanks, Shaws. Very helpful advice. My Vitamin D was quite low on testing as was my iron, so I will start taking those supplements in earnest. B12 was okay. I'm trying so hard to feel better, but spend long hours in bed. My poor husband is trying to keep the house in order. I feel so guilty but just can't muster up enough energy to do anything. Please God, I will soon feel normal. I do miss my T3 as I'm becoming depressed and a tiny touch suicidal. A state I had not been in for over 10 years. Thank you, once again.xx

  • B12 has to be towards the top of the range - okay may not be sufficient. This is a past post and you may have already seen it. It is about B12 which I doubt many doctors are aware that it and Vit D are prohormones.

    healthunlocked.com/thyroidu...

    If they've removed your T3 I think it is criminal to deny people a hormone which keeps them well. This is a conversion charge and synthroid is levothyroxine.

    getrealthyroid.com/wp-conte...

    Vit D has to be good as well.

  • Um, whoever did the conversion from levo and liothyronine to its equivalent in NDT isn't all that good at adding up!

    Erfa has something like 35mcg of levo and 8mcg of liothyronine in it per grain. So your doctor effectively reduced your levo dose to 108mcg of levo, and reduced your T3 to 4mcg. No wonder you felt the difference!

    But jumping up to a whole grain wouldn't have helped much either - that would make 135mcg of levo and 8mcg of liothyronine. Your body's missing the 20mcg of liothyronine it used to get.

    So a better idea would have been swap you to 3 grains of Erfa - 105mcg of levo and 24mcg of liothyronine.

    (Many people think that a fast heartbeat is a sign of being overmedicated - and it can be - but it can also be a sign of being unmediated).

  • I should add that I'm not advising you to hit 3 grains tomorrow, but that it might be worth trying 2 grains and dropping the levo dose altogether.

  • Hi Jazz. Thank you for your helpful advice. I getting conflicting feedback on the potency of Levothyroxine to one grain Erfa. I'm seeing the endo on Thursday, so,I'll print off a conversion chart to show him. Hopefully, he will see that the current dose is making me ill. I've never felt so tired and weak in my life. If I was to hazard a guess, I would say i was being underdosed. I even think my initial dose was not enough. When I was first diagnosed with Hashi's I was very breathless which disappeared after a few weeks of being on thyroxine. The breathlessness returned about 18 months ago and doctors can't find an answer. They say it can't be my thyroid as my blood results are normal..

  • Caprice123 have you read the news page recently - thyroiduk.org.uk/tuk/newspa...

    If you were stable on your liothyronine and levo dose, it should probably not have been withdrawn. Might be worth asking for your medication to be reinstated - you can use the documents on the news page to back up your request.

  • Hi Jazz

    NICE stopped my T3 in accordance with the Endocrinologist Society recommendations, My doctor also said it was too expensive for his budget. I appealed to NICE but they refused to discuss the matter with me. I'm thinking of taking legal advice over the matter. I will look at the link you sent me. Thank you so much for that. So helpful.

  • If T3 suited why not get your own T3 - cheap from abroad. Ask members on a new post for recommended website

    The cost of T3 is only artificially high here in U.K.

You may also like...